Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suggest treatment for thin and brittle hair with dandruff

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6665 Questions
I am suffering from hair fall for last 4 to 5 years. Now I ve thin hairs with wide partition on crown area. Though its not quite visible but as my hairs get dirty or if I apply any oil I can see it properly. Now my fall is restricted to 25 to 30 a day. But if I apply any oil or vitalizer and massage it then my hairs start falling say 40 to 50. Root are very weak. Also I feel some itching on my scalp and sm dandruff on d roots. Its not falling but like some white dot like is attached to the roots. If I starch it my hair also comes out. I wash my head every alternate day and use oil once in 15 days that too only coconut. other doesn't suits me. I use dove damage therepy. Shampoo without much lather also doesn't suit me as I tend to use more quantity of shampoo. Without oiling my hairs gets oily every third day. I ve tried all alopathy homeopathy aurvaid but of no help. pls help
Posted Thu, 27 Feb 2014 in General Health
Answered by Dr. Shailja Puri 1 hour later
Brief Answer: Holistic approach required as mentioned below Detailed Answer: Hello, Thanks for posting your query on XXXXXXX The history given by you suggests that you have thin, weak and brittle hair along with dandruff. For these problems, you have to undertake a systematic approach to manage your hair. First of all use an anti-dandruff shampoo for treatment of dandruff. You need to consult a dermatologist for the treatment. The shampoos available in the market may not be as effective as the medicated shampoos. Oiling the hair is harmless but it does nothing to increase the strength of hair. As you have mentioned that your scalp becomes oily every second day so you do not oiling. After treatment of dandruff, use a mild shampoo twice to thrice a week. Do not use excessive amounts of shampoo as shampoos contain chemicals that can damage your hair. The actual strength can be increased by improving your nutrition, taking plenty of fluids and ample sleep. If any of these factors are deficient, hair fall can occur. Proteins should be increased in your diet as proteins are the building blocks of any part of the body. If you have more queries, I will be glad to answer. Dr Shailja P Wahal
Above answer was peer-reviewed by
Follow-up: Suggest treatment for thin and brittle hair with dandruff 21 hours later
I ve consulted so many dermatologist they all prescribe some minoxidil solution which never helped me.Rather I had sm gray hairs on my eyebrow as well. Also want to know that 20 to 25 fall in my case is normal or not
Answered by Dr. Shailja Puri 4 hours later
Brief Answer: Effect of minoxidil is temporary. Detailed Answer: Hello and welcome again, On an average, 100 hair falling each day are considered normal. Minoxidil is a preparation which prevents hair fall for the time when in use. The hair fall may start again when the preparation is stopped. It has to be tapered off over a period of time else the hair fall is more than what it originally was. For the gray hair on the eyebrows, you will have to use hair colors. You should start the above mentioned regime for strengthening of hair. The regime may take long to act but will have long lasting effect. If you have more queries, I will be glad to answer. Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor